My 11 yr old son was put on Lamictal approx six months ago following one tonic-clonic seizure. He has built up slowly to a maintainance dose of 50mg b/d. Prior to this seizure he had approx 5 episodes which with hindsight are believed to have been auras but with no subsequent seizures. Until last week he had no adverse reaction to Lamictal and had been seizure free. A week ago he started feeling dizzy and had to leave football training. A few days later the same happened again. Things have got worse since - he is now off school and had feelings of dizziness, an inability to walk or really function at all as well as a total intolernace to even the slightest noise. As we speak he is in the feotal position with a finger in each ear. He is an otherwise healthy and well balanced intelligent child with no emotional issues etc. His Nuerologist is adamant that this is not a side effect to lamictal and feels it is either viral or a middle ear infection. My sister's daughter aged 18 has very similar symptoms even though her epilepsy is of an entirely different type. Her Neurologist (in a different country) is also reluctant to blame the meds. Her life has been ruined by this. She had to give up school and college and spends most of her time in her room at home. She is often unable to walk unaided and has collapsed on many occasions. Prior to this she was a very intelligent and sociable young lady. I am worried that my son's life is going to head down the same path and I am therefore determined to prevent this if at all possible. If anyone has any advice for us I'd be grateful. Thanks.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 May 2010 • 1 answer
Posted 18 May 2011 • 1 answer
Posted 13 Dec 2011 • 1 answer
Clonazepam - Will the side effects happen to me in my memory when I grow older, if I keep taking it?
Posted 16 Oct 2012 • 1 answer
Posted 1 Nov 2013 • 3 answers